Pepto-Bismol Has An Ugly Side Effect

Vaguely freaky news from the girls over at Glamour: According to NYC cosmetic dentist Dr. Thomas Connelly, Pepto-Bismol turns your teeth black. Truth. So what do you do when faced with a five-alarm fire going on down in your stomach? And why the hell does this even happen? (And where have I been living? I’m a Pepto guzzler when the belly isn’t happy, are my teeth totally grody?) His answer, after the jump.Have you ever noticed how some of the liquid stomach stuff like Pepto or Mylanta temporarily makes your tongue turn black right after you take it? According to Connelly, these kinds of digestive meds can permanently blacken plaque on and in between your teeth, giving your choppers an overall grayish cast. WTF? Seriously, as if we all didn’t spend enough on Crest Whitestripes or Zoom or teeth bleaching kits—now we take something we think is helping us feel better, but get gray teeth for it. File this one in the “just can’t win” bin.

To prevent getting teeth that make you look like you live in colonial America and haven’t seen a dentist in decades, be sure to brush your teeth super vigorously soon after you swallow down the meds. (Not that that will be the most pleasant thing for your stomach pains!) [Glamour]

Posted Under: , ,
  • Zergnet: Simply Irresistible

  • HowAboutWe

  • afc-right-ad

  • Popular
  • afc-right-ad-2

  • We’re Loving